| Model Number |
N/A |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/11/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The maintenance on the advia centaur xp system was up to date.Siemens healthcare diagnostics is investigating the cause of the discordant ca19-9 results.The ifu states in the limitations section: "warning do not use the advia centaur ca 19-9 assay as a screening test or for diagnosis.Do not predict disease recurrence solely on levels of advia centaur ca 19-9.Normal levels of advia centaur ca 19-9 do not always preclude the presence of disease.Note: do not interpret serum levels of ca 19-9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19-9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.Measurements of ca 19-9 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Ca 19-9 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.Therefore, it is important to use assay specific values to evaluate quality control results.Heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.9 patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis.".
Event or Problem Description
A falsely elevated advia centaur xp ca 19-9 result was obtained for a patient sample.The laboratory ran this patient sample through heterophilic antibody blocking tubes and the result was lower.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant ca 19-9 results.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2020-00080 on february 27, 2020.February 27, 2020 additional information: the customer's contact name and phone number were provided.Section e1 has been completed with the customer's contact name and phone number.Contact name: dr.(b)(6).Phone number: (b)(6).March 03, 2020 additional information: a siemens field service engineer (fse) was sent to the customer site for system inspection.The maintenance of the advia centaur xp s/n (b)(6) was done.Some valves of the w1 rs port of the washing station have been replaced as well as the water/cleaning valves.The washing station was fully checked.The customer successfully calibrated and performed quality control on the system.March 09, 2020 additional information: the maintenance of the advia centaur xp s/n (b)(6) was done.The reagent probes, luminometer, washing station, water pressure and vacuum tests were successful.In addition, quality control and parallel measurements were also successful.The patient sample is only stored after testing.The patient sample was stored frozen at -20 celsius.March 10, 2020 additional information: the field application specialist (fas) visited the customer site and performed the verification process on advia centaur xp s/n (b)(6).March 11, 2020 additional information: the sample tested from the patient was serum.Siemens healthcare diagnostics continues to investigate.
Additional Manufacturer Narrative
Siemens filed the initial mdr on february 27, 2020.Siemens filed the mdr supplemental report 1 on march 23, 2020.April 21, 2020 additional information: the customer had a patient with presumed falsely elevated advia centaur xp ca19-9 result.Siemens reviewed available information to determine probable root cause.Quality control (qc) was within range during all testing so this is a sample / patient specific incident.The patient (patient 2) had an elevated result that when treated with heterophile binding tube (hbt) reduced to below the cutoff of 37 u/ml which is suggestive of heterophile antibody interference causing the initial elevated result for this patient.The ifu states in the limitations section: "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." the ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the assay works as specified.No product performance issue is observed.The instrument is performing within specifications.No further evaluation of the device is required.Section h6 results and conclusion codes were updated to reflect the additional information.